Feedback

Case report: Indolent drug-related pneumonitis with alectinib therapy in the treatment of non-small cell lung cancer

Affiliation
Department of Pulmonary and Critical Care Medicine ,The First Affiliated Hospital of USTC ,Division of Life Sciences and Medicine ,University of Science and Technology of China ,Hefei ,Anhui ,China
Chen, Xianmeng;
Affiliation
Department of Pulmonary and Critical Care Medicine ,The First Affiliated Hospital of USTC ,Division of Life Sciences and Medicine ,University of Science and Technology of China ,Hefei ,Anhui ,China
Xia, Daqing;
Affiliation
Department of Pulmonary and Critical Care Medicine ,The First Affiliated Hospital of USTC ,Division of Life Sciences and Medicine ,University of Science and Technology of China ,Hefei ,Anhui ,China
Jiang, Xuqin;
Affiliation
Department of Pulmonary and Critical Care Medicine ,The First Affiliated Hospital of USTC ,Division of Life Sciences and Medicine ,University of Science and Technology of China ,Hefei ,Anhui ,China
Cao, Lejie;
Affiliation
Division of Pulmonary and Critical Care Medicine ,Mayo Clinic ,Rochester ,MN ,United States
Ryu, Jay H.;
Affiliation
Department of Pulmonary and Critical Care Medicine ,The First Affiliated Hospital of USTC ,Division of Life Sciences and Medicine ,University of Science and Technology of China ,Hefei ,Anhui ,China
Hu, Xiaowen

Molecular targeting therapy is becoming the standard of care for some patients with anaplastic lymphoma kinase (ALK)-rearranged lung adenocarcinoma. Drug-related pneumonitis (DRP) has been identified as an infrequent but potentially severe adverse effect. Herein, we report a 50-year-old woman with ALK-rearranged advanced lung adenocarcinoma who developed interstitial lung disease associated with alectinib therapy. At 102-day of treatment, chest CT revealed scattered ground glass opacities (GGOs) involving both lungs. Since she was asymptomatic and alectinib provided a beneficial tumor treatment response, alectinib therapy was continued. However, 2 months later, she presented with progressive dyspnea and diffuse GGOs on chest computed tomography. There was no evidence for infection or other etiologies for her lung complication. Alectinib was discontinued and steroid therapy was initiated which was followed by improvement in respiratory symptoms and chest CT findings; DRP was diagnosed. Although rare, alectinib therapy can cause DRP of indolent onset.

Cite

Citation style:
Could not load citation form.

Rights

License Holder: Copyright © 2022 Chen, Xia, Jiang, Cao, Ryu and Hu.

Use and reproduction: